MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71020
Medical Device Problem Code Intermittent Communication Failure (4038)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 05/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024 to treat lower back pain.The implantable pulse generator (ipg) was placed in the lower back area with the implanted leads targeting the cluneal nerve.Shortly after activating the system the patient reported feeling a pop sensation near the implant site and subsequently had pain at the site regardless if the system was activated or not.A full system replacement was performed on (b)(6) 2024.The new ipg was placed back in the same pocket and the leads are targeting the same nerve location.See mdr 3015425075-2024-00299.Approximately one month after replacing the system in (b)(6) 2024, the patient noted some communication issues between the ipg and the external therapy discs.The patient was seen for multiple reprogramming and troubleshooting sessions and ultimately was unable to achieve adequate therapy, leading to a request for device removal.On (b)(6) 2025 a full system explant was performed per the patient's request.
 
Additional Manufacturer Narrative
During the system explant on (b)(6) 2025 a nalu representative present at the procedure reviewed the pre-explant imaging and noted that the ipg had migrated within the pocket so that the head was rotated away from the skin surface.Migration of the ipg likely affected the communication between the ipg and the therapy discs, causing loss of therapy and thus inadequate pain relief for the patient.There are no reports of any excessive activities or any specific events that may have contributed to ipg migration.The device appears to have migrated almost immediately after implant, based on the communication issues noted within a month of the procedure.It is possible that the ipg was in unstable tissue or that the device was not sutured sufficiently to prevent movement.Cause of device migration is unable to be conclusively determined with the information available to the firm.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
chelsea gutierrez
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7144010608
MDR Report Key22147195
Report Number3015425075-2025-00181
Device Sequence Number7849172
Product Code GZF
UDI-Device Identifier00812537036182
UDI-Public(01)00812537036182(11)240110(17)270110
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71020
Device Catalogue Number71020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Initial Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown